Hail, Sherman
- When
- May 29, 8:15 PM CST
- Where
- Sherman County, 13 mi E of Stratford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.420, -101.836
A severe thunderstorm produced hail across the northern Texas Panhandle during the evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm produced hail across the northern Texas Panhandle during the evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 29, 5:35 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 635 PM CDT TUE MAY 29 2007 .AVIATION... DRYLINE CURRENTLY SET UP JUST WEST OF A KAMA TO KCAO LINE...BUT IT IS MOVING SLOWLY EAST. SO EXPECT STORM DEVELOPMENT MAINLY IN THE CENTRAL TO NORTHERN PANHANDLES WITH KGUY AND MAYBE KDHT AS MOST LIKELY TAF SITES TO SEE PRECIP. PRECIP CHANCES WILL MOVE EAST THROUGH THE EVENING THOUGH. WINDS WILL STAY IN THE 20KT RANGE GENERALLY OUT OF THE SOUTH AS THE LL JET IS IN PLACE. COLD FRONT ANTICIPATED TO REACH THE OKLAHOMA PANHANDLE AROUND 08Z THEN PASS THROUGH KAMA AROUND 10Z. COULD SEE SOME ISOLATED STORMS FORM ALONG THE FRONT...WITH LOW CIGS ALSO OCCURRING IN THE IFR RANGE. MAY SEE SOME PATCH BR FOR A BRIEF PERIOD OF TIME BEHIND THE FRONT...BUT ANY BR WOULD LIFT BY 13Z OR SO. JJB && .PREV DISCUSSION... /ISSUED 345 PM CDT TUE MAY 29 2007/ DISCUSSION... DRYLINE HAS BECOME ESTABLISHED JUST EAST OF AMARILLO...ABOUT HALFWAY BETWEEN AMARILLO AND THE EDGE OF THE CAPROCK. WINDS ALOFT ARE RELATIVELY WEAK SO WE WILL HAVE TO SEE WHAT THUNDERSTORMS WILL DO ONCE THEY DEVELOP. BEST CHANCES FOR SEVERE WEATHER WILL BE ACROSS THE EASTERN HALF OF THE PANHANDLE WHERE SURFACE WINDS WILL BE OUT OF THE SOUTH SOUTHEAST AND DEEPEST MOISTURE WILL BE LOCATED. SEVERE WEATHER CHANCES WILL TAPER OFF AFTER MIDNIGHT BUT PRECIPITATION CHANCES WILL CONTINUE ACROSS THE EAST THROUGH TOMORROW AFTERNOON AS THE COLD FRONT PUSHES ACROSS THE AREA. SLOW STORM MOTION COULD RESULT IN ISOLATED AREAS RECEIVING HEAVY RAINFALL WITH THE POSSIBILITY OF FLASH FLOODING. FRONT PUSHES FAR ENOUGH SOUTH THAT RAIN CHANCES WILL REMAIN LOW WEDNESDAY THROUGH THURSDAY...BUT NOT NEGLIGIBLE. A FEW SHORTWAVES COULD MOVE ACROSS THE AREA WED/THUR THANKS TO THE UPPER LEVEL LOW WHICH THE MAJORITY OF THE MODELS LEAVE SPINNING OVER THE NORTHERN PLAINS. AS WARM FRONT MOVES NORTH ON THURSDAY AFTERNOON THROUGH EVENING...RAIN CHANCES WILL ONCE AGAIN INCREASE FOR THURSDAY NIGHT. THROUGH SUNDAY...NORTHWESTERLY FLOW DEVELOPS SO PRECIPITATION CHANCES SHOULD REMAIN IN PLACE AFTERNOONS AND EVENINGS THROUGH AT LEAST SUNDAY. CLEANED UP POP GRIDS FROM FRIDAY ON TO CARRY MAJORITY OF SLIGHT CHANCE POPS THROUGH SUNDAY. CONTINUED WITH TEMPERATURES SLIGHTLY COOLER THAN MEX GUIDANCE FOR HIGHS AND WARMER FOR LOWS AS MOISTURE REMAINS ACROSS THE REGION. JORDAN && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE MAY 29 2007 OKZ001>003-TXZ001>020-301100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE PANHANDLES THIS AFTERNOON...THIS EVENING...AND TONIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BUT RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. ADDITIONALLY...SLOW STORM MOVEMENT AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO PROVIDE A THREAT FOR LOCALIZED FLOODING. ALSO...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH SUNDAY. SOME STORMS MAY BECOME SEVERE WEDNESDAY AND THURSDAY DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION THIS AFTERNOON OR THIS EVENING. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT TUE MAY 29 2007 OKZ001-300015- CIMARRON OK- 637 PM CDT TUE MAY 29 2007 ...STRONG THUNDERSTORM IN SOUTHWESTERN CIMARRON COUNTY... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF WHEELESS MOVING EAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. STORM INTENSITY IS PULSING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. IN ADDITION...THE SLOW MOVING NATURE OF THE STORM WILL BRING BRIEF HEAVY DOWNPOURS THAT COULD CAUSE RAPID PONDING OF WATER ON ROADWAYS...OR INCREASED WATER LEVELS IN LOW LYING AREAS. JJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 736 PM CDT TUE MAY 29 2007 OKZ001-TXZ001-300115- CIMARRON OK-DALLAM TX- 736 PM CDT TUE MAY 29 2007 ...STRONG THUNDERSTORM IN SOUTH CENTRAL CIMARRON AND NORTHEASTERN DALLAM COUNTIES... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF BOISE CITY MOVING EAST AT 35 MPH. HAIL...STRONG WINDS UP TO 45 MPH CAUSING AREAS OF BLOWING DUST...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. STORM INTENSITY IS PULSING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. IN ADDITION...BRIEF HEAVY RAIN COULD PRODUCE PONDING OF WATER ON ROADWAYS...AND RISING WATER IN LOW LYING AREAS. JJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 814 PM CDT TUE MAY 29 2007 OKZ001-002-TXZ001-002-300215- CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK- 814 PM CDT TUE MAY 29 2007 ...STRONG THUNDERSTORM IN EASTERN CIMARRON...TEXAS...EASTERN DALLAM AND SHERMAN COUNTIES... AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF GRIGGS AND ALSO JUST WEST OF STRATFORD MOVING EAST AT 30 MPH. PEOPLE IN EASTERN CIMARRON...TEXAS...EASTERN DALLAM AND SHERMAN COUNTIES...INCLUDING THE CITIES OF BOISE CITY AND STRATFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Amarillo radar (KAMA), 132 km away, was scanning. The volume nearest the first event began at 02:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34314.